MAUDE Adverse Event Report: STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SLIDE TRIAL HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48361234
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/28/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the trial inserter broke inside the trial upon impaction.The tip of the inserter remained inside the trial.
 
Additional Manufacturer Narrative
Product information added to section.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, functional analysis, product history review, complaint history review, labelling review, risk assessment result: the tip of the inserter was found to be fractured off upon visual inspection.No relevant manufacturing issues were identified for the reported lot.It was reported that the during procedure impaction force was applied more than usual.The instrument ifu indicates that instruments that have experienced extensive use or extensive force are more susceptible to fracture.This device was more than 3 years old at the time of the reported event.Conclusion: the plausible root causes of the reported event are: extensive use of the instrument (normal wear and tear) and too much impaction force applied during insertion.

Brand Name
SLIDE TRIAL HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898539
Report Number0009617544-2018-00230
Device Sequence Number10805384
Product Code LXH
UDI-Device Identifier07613327269147
UDI-Public07613327269147
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48361234
Device Lot Number14H649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2018
Initial Date Received by Manufacturer 08/29/2018
Supplement Date Received by Manufacturer10/08/2018
10/27/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date10/16/2018
11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1